Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 65, NWS Milwaukee, WI

June 6, 2011Columbia County, Dane County, Sauk County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 6, 2011, 6:09 AM CDT for Columbia County, Dane County, Sauk County, Wisconsin. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2011, 6:09 AM CDT (11:09 UTC)
Expired
Jun 6, 2011, 7:00 AM CDT
In force
51 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
2.5 in
Wind
50.0 mph

Counties Columbia County, WI, Dane County, WI, Sauk County, WI

The radar

The Milwaukee radar (KMKX), 87 km from the middle of the area, began a volume at 11:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 6, 2:09 AM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 11.2 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2011-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2011-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1924 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
237 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

437 
WUUS53 KMKX 061109
SVRMKX
WIC021-025-111-061200-
/O.NEW.KMKX.SV.W.0065.110606T1109Z-110606T1200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
609 AM CDT MON JUN 6 2011

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN COLUMBIA COUNTY IN SOUTH CENTRAL WISCONSIN...
  NORTH CENTRAL DANE COUNTY IN SOUTH CENTRAL WISCONSIN...
  EAST CENTRAL SAUK COUNTY IN SOUTH CENTRAL WISCONSIN...

* UNTIL 700 AM CDT

* AT 608 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP
  TO TENNIS BALL SIZE.  THIS STORM WAS LOCATED 6 MILES NORTHWEST OF
  PRAIRIE DU SAC...AND MOVING SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PRAIRIE DU SAC AROUND 620 AM CDT.
  SAUK CITY AROUND 625 AM CDT.
  LAKE WISCONSIN AROUND 630 AM CDT.
  LODI AROUND 640 AM CDT.
  WAUNAKEE AROUND 700 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
MERRIMAC...OKEE...MARXVILLE AND DANE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 4331 8930 4311 8954 4327 8982 4342 8967
TIME...MOT...LOC 1109Z 300DEG 21KT 4335 8980
WIND...HAIL <50MPH 2.50IN

$$

MBK
3 follow-up statements
996 
WWUS53 KMKX 061131
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
631 AM CDT MON JUN 6 2011

WIC021-025-111-061200-
/O.CON.KMKX.SV.W.0065.000000T0000Z-110606T1200Z/
COLUMBIA WI-DANE WI-SAUK WI-
631 AM CDT MON JUN 6 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
SAUK...NORTH CENTRAL DANE AND SOUTHWESTERN COLUMBIA COUNTIES UNTIL
700 AM CDT...

AT 626 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
PRAIRIE DU SAC...MOVING SOUTHEAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LODI AROUND 640 AM CDT.
  WAUNAKEE AROUND 655 AM CDT.

OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE DANE AND 
MORRISONVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS SHOWN A DECREASING TREND...BUT HAS A HISTORY OF 
PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND 
STAY AWAY FROM WINDOWS!

&&

LAT...LON 4331 8930 4311 8954 4327 8982 4342 8967
TIME...MOT...LOC 1130Z 294DEG 25KT 4332 8964
WIND...HAIL 60MPH 1.00IN

$$

WOOD
063 
WWUS53 KMKX 061152
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
652 AM CDT MON JUN 6 2011

WIC021-025-111-061200-
/O.CON.KMKX.SV.W.0065.000000T0000Z-110606T1200Z/
COLUMBIA WI-DANE WI-SAUK WI-
652 AM CDT MON JUN 6 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME EAST
CENTRAL SAUK...NORTH CENTRAL DANE AND SOUTHWESTERN COLUMBIA COUNTIES
UNTIL 700 AM CDT...

AT 650 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
LODI...OR 5 MILES SOUTH OF LAKE WISCONSIN...MOVING EAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EXTREME
EAST CENTRAL SAUK...NORTH CENTRAL DANE AND SOUTHWESTERN COLUMBIA
COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS CONTINUED TO SHOW A DECREASING TREND...BUT HAS A 
HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 4334 8940 4319 8959 4328 8972 4342 8967
TIME...MOT...LOC 1151Z 292DEG 24KT 4330 8958
WIND...HAIL 60MPH 1.00IN

$$

WOOD
090 
WWUS53 KMKX 061158
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
658 AM CDT MON JUN 6 2011

WIC021-025-111-061208-
/O.EXP.KMKX.SV.W.0065.000000T0000Z-110606T1200Z/
COLUMBIA WI-DANE WI-SAUK WI-
658 AM CDT MON JUN 6 2011

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL SAUK...
NORTH CENTRAL DANE AND SOUTHWESTERN COLUMBIA COUNTIES WILL EXPIRE AT
700 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 4334 8940 4319 8959 4328 8972 4342 8967
TIME...MOT...LOC 1158Z 284DEG 28KT 4330 8949

$$

WOOD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:38 AM CDT, 2 hours 31 minutes earlier.

Area forecast discussion, Jun 6, 3:38 AM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
338 AM CDT MON JUN 6 2011

UPDATED TO ADD TODAY/TONIGHT/AVIATION SECTIONS

.TODAY AND TONIGHT...FORECAST CONFIDENCE...MEDIUM.

RADAR AND SATELLITE SHOWED NARROW LINE OF ACCUS MOVING EASTWARD
ACROSS SOUTH CENTRAL WI OVERNIGHT...WITH A MARKED INCREASE IN
TEMPERATURES AND DEW POINTS BEHIND THE LINE. A STRONG THUNDERSTORM
DEVELOPED OVER SOUTH CENTRAL MN JUST AFTER MIDNIGHT AND EVOLVED INTO
MANY THUNDERSTORMS THAT LINED UP ALONG THE MN/IA/WI BORDER BY 3 AM.
THESE STORMS WERE TRIGGERED BY A SHORTWAVE CROSSING THE REGION...AND
SEEMED TIED TO THE HIGH/LOW CAPE GRADIENT...AND THE LEADING EDGE OF
THE 850MB WARM AIR ADVECTION. RUC FCST SNDGS SHOW ELEVATED CAPE
GREATER THAN 1000 J/KG WHEN LIFTED FROM 900MB OVER THE WESTERN
FORECAST AREA/COUNTY WARNING AREA /CWA/.

SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10 AM FOR FAR WESTERN CWA.
MAIN THREAT IS LARGE HAIL AND DAMAGING WINDS. CURRENT TRAJECTORY OF
STORMS ARE TOWARD SOUTH CENTRAL WI EARLY THIS MORNING...LOOKING AT
CORFIDI VECTORS. HOWEVER...HIGHER THETA-E ADVECTION IN NORTHERN CWA
THIS MORNING...SO EXPECTING CONVECTION TO GRAVITATE TOWARD CENTRAL
WI RATHER THAN SOUTHERN WI...ESPECIALLY BY MID MORNING.

WE WILL CAP OFF BY EARLY AFTERNOON OVER THE SOUTHERN CWA...SO TOOK
OUT ANY CHANCE OF PRECIP. WATER VAPOR IMAGERY AND 500MB MODEL
VORTICITY SHOWING A HINT OF ANOTHER SHORTWAVE UPSTREAM THAT COULD
TRIGGER SOME CONVECTION LATER THIS AFTERNOON INTO TONIGHT. THE
LATEST GFS/ECMWF AND NAM KEEP THE CONVECTION MAINLY NORTH OF THE
CWA...POSSIBLY CLIPPING THE NORTH.

TEMPERATURES TODAY ARE TRICKY. THERE SHOULD BE SOME CLOUD DEBRIS
OVER THE CWA THIS MORNING WHICH MAY KEEP TEMPS FROM REALIZING THEIR
POTENTIAL. 925MB TEMPS ARE 25 TO 27C THIS AFTERNOON. DEWPOINTS
EXPECTED TO GET UP TO AROUND 70F IN THE FAR WEST. HEAT INDEX VALUES
SHOULD REMAIN JUST UNDER 100F.

.SHORT TERM...TUESDAY THROUGH WEDNESDAY NIGHT...FORECAST CONFIDENCE
MEDIUM.

00Z NAM/GFS MODELS NOW KEEPING WARM FRONT NORTH OF THE FORECAST
AREA ON TUESDAY. THIS ENTRENCHES THE FORECAST AREA WITHIN THE WARM
SECTOR AIRMASS...WHICH EFFECTIVELY CAPS THE AREA FROM CONVECTION.
REMOVED POPS FOR TUESDAY MORNING IN THE NORTH.

PARTLY TO MOSTLY SUNNY SKIES TUESDAY AND WEDNESDAY...WITH BREEZY
SOUTHWEST WINDS...WILL BRING VERY WARM AND HUMID CONDITIONS TO THE
ENTIRE AREA. NAM 2 METER TEMPERATURES IN THE LOWER 90S...WITH
925MB TEMPERATURES IN THE UPPER 20S CELSIUS. THUS...HIGHS IN THE
LOWER TO MID 90S SEEM REASONABLE. DEW POINTS RISING INTO THE MID
TO UPPER 60S SHOULD GIVE HEAT INDEX READINGS IN THE MID TO UPPER
90S...PERHAPS REACHING 100 IN SPOTS. WILL CONTINUE TO MENTION THE
VERY WARM AND HUMID CONDITIONS IN HAZARDOUS WEATHER OUTLOOK
TUESDAY AND WEDNESDAY...BUT FEEL THAT CHANCES FOR HEAT ADVISORY
CRITERIA BEING REACHED ARE BORDERLINE AT THIS TIME. WILL LET DAY
SHIFT TAKE ANOTHER LOOK AT IT.

TUESDAY NIGHT TO REMAIN CAPPED AND DRY...WITH SOUTHWEST FLOW
KEEPING LOWS IN THE LOWER TO MID 70S...NEAR RECORD HIGH MINIMUMS.

MODELS TRYING TO GENERATE QPF ACROSS THE AREA WEDNESDAY...WHICH
SEEMS QUESTIONABLE GIVEN THE CAPPING IN PLACE ACROSS THE AREA. FOR
NOW...WILL KEEP THE MORNING DRY...WITH INCREASING CHANCES FROM
SOUTHEAST TO NORTHWEST DURING THE AFTERNOON AS THE COLD FRONT
APPROACHES.

COLD FRONT THEN SHIFTS SOUTHEAST THROUGH THE AREA WEDNESDAY NIGHT.
MEAN LAYER CAPES OF 2500 TO 3000 J/KG...ALONG WITH DEEP LAYER
SHEAR INCREASING TO 30 KNOTS PLUS...GIVE A DECENT SHOT AT STRONG
TO SEVERE STORMS. KEPT LIKELY POPS ACROSS MOST OF THE AREA
WEDNESDAY NIGHT.

.LONG TERM...THURSDAY THROUGH SUNDAY...FORECAST CONFIDENCE LOW TO
MEDIUM.

COLD AIR ADVECTION BEHIND THE FRONT THURSDAY WILL BRING COOLER AND
LESS HUMID CONDITIONS TO THE AREA. HIGH PRESSURE PASSING NORTH OF
THE AREA SHOULD BRING QUIET WEATHER TO MOST OF THE AREA. THE FAR
SOUTH MAY SEE PRECIPITATION FROM NORTHERN ILLINOIS SPILL OVER...SO
LEFT SLIGHT CHANCE POPS THERE.

MOST OF THE REST OF THIS PERIOD LOOKS TO BE UNSETTLED...WITH
MAINLY ZONAL UPPER LEVEL FLOW ACROSS THE REGION. VARIOUS VORTICITY
MAXIMA SHIFT THROUGH THE REGION DURING THIS TIME. THE GFS IS
QUICKER THAN THE 12Z ECMWF WITH SHIFTING A SHORTWAVE TROUGH
NORTHEAST ACROSS THE UPPER MIDWEST FRIDAY NIGHT AND SATURDAY. THIS
FEATURE ALSO HAS AN ASSOCIATED SURFACE LOW MOVING WITH IT. GIVEN
THESE DIFFERENCES...LEANED TOWARDS THE CONSENSUS MODEL BLEND FOR
THIS PERIOD. TEMPERATURES SHOULD REMAIN CLOSER TO SEASONAL
NORMALS.

&&

.AVIATION...SHOWERS AND STORMS ARE POSSIBLE ALONG A WARM FRONT
THROUGH MID MORNING. SOME THUNDERSTORMS MAY BE SEVERE OVER SOUTH
CENTRAL WI...MAINLY WEST OF MADISON...WITH LARGE HAIL AND DAMAGING
WIND THE MAIN THREAT. SHOULD BE DRY FOR AT LEAST THE FIRST PART OF
THE AFTERNOON AS THE FRONT PUSHES NORTH OF THE AREA...WITH A CHANCE
FOR SHOWERS/STORMS AGAIN LATE AFTERNOON INTO THE EVENING AS AN UPPER
LEVEL DISTURBANCE CROSSES CENTRAL WI. VFR CONDITIONS WILL PREVAIL
THROUGH MONDAY...BUT MVFR CONDITIONS CERTAINLY POSSIBLE WITH ANY
PRECIP.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

SHORT/LONG TERM...08/WOOD
TODAY/TONIGHT/AVIATION...13/MRC
Hazardous weather outlook, Jun 6, 5:50 AM CDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
550 AM CDT MON JUN 6 2011

WIZ046-047-051-052-056>060-062>072-070930-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
550 AM CDT MON JUN 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL AFFECT PORTIONS OF SOUTH CENTRAL
WISCONSIN THROUGH THE EARLY MORNING AS A WARM FRONT LIFTS ACROSS
THE AREA. THE STRONGER THUNDERSTORMS WILL PRODUCE HAIL TO THREE
QUARTERS INCH. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE WITH
HAIL OF 1 INCH. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR
PORTIONS OF SOUTH CENTRAL WISCONSIN UNTIL 10 AM THIS MORNING.

WARM AND HUMID AIR WILL BUILD INTO SOUTH CENTRAL WISCONSIN THIS
AFTERNOON. HEAT INDEX VALUES WILL BE IN THE 90S.

THE FRONT WILL STALL ACROSS CENTRAL WISCONSIN THIS AFTERNOON...AND
COULD BE THE FOCUS FOR ANOTHER ROUND OF CONVECTION TONIGHT. THERE
IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ALONG OR NEAR THE FRONT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

VERY WARM AND HUMID CONDITIONS WILL CONTINUE THROUGH WEDNESDAY...WITH
HEAT INDEX VALUES CLIMBING WELL INTO THE 90S. THE WARMEST DAY WILL
BE TUESDAY WITH HEAT INDICES REACHING THE MID AND UPPER 90S.

MORE STRONG THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON AND
WEDNESDAY NIGHT AS A COLD FRONT MOVES THROUGH WISCONSIN. THERE IS
A SLIGHT RISK FOR SEVERE THUNDERSTORMS ALONG OR NEAR THE FRONT.

SMALL CHANCES FOR THUNDERSTORMS WILL CONTINUE FROM THURSDAY INTO
SUNDAY AS SOUTHERN WISCONSIN REMAINS CLOSE TO A FRONTAL BOUNDARY
LOCATED JUST TO THE SOUTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED EARLY THIS MORNING...AND AGAIN
WEDNESDAY AND WEDNESDAY NIGHT.

LMZ643>646-070930-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
550 AM CDT MON JUN 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS AS A WARM FRONT LIFTS ACROSS
THE AREA THIS MORNING.

THE FRONT WILL STALL ACROSS CENTRAL WISCONSIN THIS AFTERNOON...AND
COULD BE THE FOCUS FOR ANOTHER ROUND OF CONVECTION TONIGHT. THERE
IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ALONG OR NEAR THE FRONT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

MORE STRONG THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT AS A COLD
FRONT MOVES THROUGH EASTERN WISCONSIN AND LAKE MICHIGAN. SOUTH
WINDS WILL APPROACH SMALL CRAFT ADVISORY LEVELS AHEAD OF THIS
FRONT ON WEDNESDAY.

SMALL CHANCES FOR THUNDERSTORMS WILL CONTINUE FROM THURSDAY INTO
SATURDAY AS SOUTHERN LAKE MICHIGAN REMAINS CLOSE TO A FRONTAL
BOUNDARY LOCATED JUST TO THE SOUTH.

MRC

WWW.WEATHER.GOV/MKX

In the hours before

Special weather statement, Jun 6, 3:57 AM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
357 AM CDT MON JUN 6 2011

WIZ056-060945-
SAUK-
357 AM CDT MON JUN 6 2011

...STRONG THUNDERSTORM MOVING INTO WESTERN SAUK COUNTY...

AT 354 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES SOUTHWEST OF REEDSBURG...MOVING EAST AT
40 MPH.

PENNY SIZE HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

* THE THUNDERSTORM WILL BE NEAR...
  6 MILES SOUTH OF WEST BARABOO BY 425 AM CDT...
  DEVILS LAKE STATE PARK AND 6 MILES SOUTH OF BARABOO BY 430 AM
  CDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

MBK
Special weather statement, Jun 6, 4:37 AM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
437 AM CDT MON JUN 6 2011

WIZ046-056-057-062-063-061015-
COLUMBIA-DANE-IOWA-MARQUETTE-SAUK-
437 AM CDT MON JUN 6 2011

...SMALL LINE OF STRONG THUNDERSTORMS MOVING INTO NORTHERN DANE AND
COLUMBIA COUNTIES...

AT 431 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SMALL LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5
MILES SOUTHEAST OF WISCONSIN DELLS TO 10 MILES WEST OF SAUK
CITY...MOVING EAST AT 30 MPH.  ANOTHER STRONG THUNDERSTORM WAS NEAR
HILLSBORO...ALSO MOVING TO THE EAST TOWARD REEDSBURG.

THREE QUARTERS INCH DIAMETER HAIL...WINDS GREATER THAN 30
MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...ARE ALL POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  DEVILS LAKE STATE PARK BY 440 AM CDT...
  PRAIRIE DU SAC AND MAZOMANIE BY 445 AM CDT...
  SAUK CITY AND BLACK EARTH BY 450 AM CDT...
  PORTAGE AND I90/94 WI RIVER BRIDGE BY 500 AM CDT...
  LODI BY 505 AM CDT...
  PARDEEVILLE AND WAUNAKEE BY 515 AM CDT...
  REEDBURG BY 450 AM CDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

MBK
Special weather statement, Jun 6, 5:07 AM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
507 AM CDT MON JUN 6 2011

WIZ056-061100-
SAUK-
507 AM CDT MON JUN 6 2011

...STRONG THUNDERSTORM MOVING INTO NORTHWESTERN SAUK COUNTY...

AT 503 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES WEST OF REEDSBURG...MOVING EAST AT 25
MPH.

NICKEL SIZE HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

* THE THUNDERSTORM WILL BE NEAR...
  REEDSBURG BY 530 AM CDT...
  WISCONSIN DELLS AIRPORT BY 555 AM CDT...
  WEST BARABOO BY 600 AM CDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

WOOD
Local storm report, Jun 6, 5:36 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
536 AM CDT MON JUN 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 AM     HAIL             1 S REEDSBURG           43.52N 90.00W
06/06/2011  E0.25 INCH       SAUK               WI   LAW ENFORCEMENT

&&

MBK
Local storm report, Jun 6, 5:46 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
546 AM CDT MON JUN 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 AM     HAIL             4 W REEDSBURG           43.53N 90.08W
06/06/2011  E2.50 INCH       SAUK               WI   LAW ENFORCEMENT

            NEAR INTERSECTION OF THOMAS ROAD AND COUNTY HIGHWAY K.

&&

MBK
Local storm report, Jun 6, 6:04 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
604 AM CDT MON JUN 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HAIL             1 S NORTH FREEDOM       43.44N 89.86W
06/06/2011  M2.75 INCH       SAUK               WI   LAW ENFORCEMENT

&&

WIMBERLEY

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 5:12 AM CDTSevere Thunderstorm WarningMKXSauk48 min
Jun 6, 5:50 AM CDTSevere Thunderstorm WarningMKXSauk40 min
Jun 6, 6:26 AM CDTSevere Thunderstorm WarningMKXColumbia, Sauk49 min
Jun 6, 6:44 AM CDTSevere Thunderstorm WarningMKXColumbia, Green Lake, Marquette46 min
Jun 6, 8:58 AM CDTSevere Thunderstorm WarningMKXGreen Lake, Marquette47 min
Jun 6, 9:19 AM CDTSevere Thunderstorm WarningMKXDodge, Washington, Waukesha41 min
Jun 6, 9:28 AM CDTSevere Thunderstorm WarningMKXFond du Lac, Green Lake62 min
Jun 6, 3:17 PM CDTHeat AdvisoryMKXColumbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more29 hr

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.